Discussions By Condition: Skin conditions

The usual dumb question... Could this be excema?

Posted In: Skin conditions 8 Replies
  • Posted By: seachick
  • June 21, 2007
  • 05:12 AM

About a week ago, a spot appeared on my low-back that is hard for me to see up close. I put myself into yoga-like position to take a picture of it so I could see it more clearly, and the only thing I can gather is that it's probably a spot of excema. I've never had it before, but I do have keratosis pilaris, and my mom has severe excema. I'm keeping an eye on it to make sure it doesn't spread, and it doesn't itch at all.
Just wanted to get some opinions and ideas of what it is. Thanks in advance.

Reply Flag this Discussion

8 Replies:

  • 2nd image posted....
    seachick 3 Replies Flag this Response
  • eczema is just a term, dermatologists came up with to describe a symptom. eczema is the manifestation of something else going on INside your body. they say that they can't explain why people have eczema because they don't correlate the relationship between people and what their intake is. I would not go to a dermatologist for this matter, it'll lead you on a wild goose chase all over your town to different drs. if it starts itching or you are getting more of these spots, I would try to detox for a couple of weeks by changing your diet and drinking lots of water. If you eat lots of junk food, candy, sweets, caffeine, high carb meals, do exactly the opposite. fresh greens, salads, lots of protein if you eat meat (If you're interested more I can provide you a copy of the diet I use) you may have some toxicity issues or an invasive bacteria or the like in your filtering organs which is causing them to excrete and rid them selves of the particular poisons, ie. eczema. I'm speaking only from a matter of experience. I'm not a dr. I can tell you that I suffered and still do from this unexplained funk. the diet has helped tremendously and, in fact, I wouldn't be where I am now in terms of health if it weren't for the diet change. hope this helps.
    BobBarker 3 Replies Flag this Response
  • Well, it's been nearly a month, and this patch has gotten larger. I asked my endocringologist (when I'd gone in for something else) about it about a week after my original posting, and he thought it was probably ringworm.I went out and got some anti-fungal cream the next day, but it doesn't seem to be getting better.To top it off, I've developed about half a dozen other spots on my torso and shoulders - all about the size of a dime. I'm treating those with the cream as well and hoping to nip them in the bud. So far, no such luck.I have NO IDEA where I got this from. I have no pets, I don't live with anyone that has or is near them. I haven't been outdoors enough to contract anything. They're on my shoulders where my bra straps lie and collars run, as well as on my belly. Places that don't see sunlight. The only thing I can think of is that it may have been in my clothes. I do laundry at the public laundermat and I do remember pulling out a clean load last month that had cat hair on it - probably from the person who used the washer before me. The only other possibilty is that a cat or other rodent snagged some snooze time in my car when I had the windows rolled down at work or at home (I did get a couple flea bites randomly)...Regardless, this is quite unsightly, and I'm worried that I may need to see a doctor about it and go on antibiotics instead of topical cream. I don't have medical insurance. Has anyone else has ringworm, and if so, how long before you saw improvement with a topical cream?
    seachick 3 Replies Flag this Response
  • try a liver detox. it helped me.epsom salt, watergrapefruit, oillook it up online.possible you have a gall stone or clogged duct in your liver, which hinders it's filtering responsibilities in the body, thus the skin takes over as the filtering organ. check it out.last think you need are antibiotics or steroid cremes, will wipe out your immune system and cause further damage, not to mention the futher stress on your liver from the antibiotics.
    Anonymous 42,789 Replies Flag this Response
  • Thanks for the response.I went to the doctor this morning and they did a scraping to see if it was fungal. It wasn't. Diagnosis: Nummular excema. Hmph.I definitely think it's related to the stress I've been under and poor eating habits I've had recently. My mom has severe excema when she's under stress. Doctor prescribed a steroid cream and said if it doesn't clear up in a month, to have an autoimmune blood panel done. I'm going off processed sugar cold-turkey, and going to see if I can lighten my load at work. Gotta start somewhere.
    seachick 3 Replies Flag this Response
  • it's obviously Your body, but I would just think about what you're putting into your system in that steroid cream. It will only mask the issue, not treat the source. that's the thing about doctors in this country. there's a pill and cream for everything under the sun. I can already guarantee that you don't have nummular eczema. WTH is that anyway? I bet there's not anything on the net about it.It's totally stress and you're organs are overworked. Have you ever looked up the functions of the liver? you'd be surprised at what all that amazing organ is in charge of. think about a liver detox. and do it on a weekend or day when you don't have anything going on, because it takes a lot out of you, literally.Just remember this and I'll quit bugging you. YOU must take YOUR health into your own hands. No doctor is going to give you the attention you think you deserve, I don't care if they're your best friend. They quit practicing medicine some 20 years ago when all these chemists and labs starting marketing pills for everyone to use. There's even a pill to stop your eyes from watering.that said, it's your life. just don't be surprised if the steroid creme doesn't do anything but cover up the manifestation. I'd bet it'll be back even worse as soon as your off the creme. and it's not good at all to be on steroids long term. see if your dr. agrees w/ that statement.good luck. I mean that. I hate seeing stories of people trusting these pill prescribing morons like dermatologists. by the way, I'm bob barker if you want to pm me. just lost my password this morning.f4ac6j
    Anonymous 42,789 Replies Flag this Response
  • I can pretty much garantee that it is nummular exzema or what my paramedic called nummular dermatitis. it isnt contagious, but it does go away and come back are you a female aged 15-25? Because that is whaere it is most frequently caused. That and males aged 55 and older.
    Anonymous 42,789 Replies
    • February 19, 2008
    • 00:34 AM
    • 0
    Flag this Response
  • Ceriesis (sp) It sounds like to me. It's an auto immune disorder which some times spawns before arthritis. it runs in my family, though ours seems just to be the outer skin type, and not involving arthritis. my brother looks a bit like a leper with his disorder, dime to quarter sizes patches on his body. My older brother gets weird patches in his hair.Generally mine manifests on my elbows, or knees.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.
Advertisement

8 Health Dangers of Depression

Unmanaged depression can take a toll on your physical health.

Best Cough & Cold Meds for Kids

Help your child feel better, faster.

What HIV Positive Women Should Know About Sex

You can have sex after an HIV diagnosis.

Food Choices for Diabetes

What, when and how much you eat affects your blood sugar.

6 Exercises for Multiple Sclerosis

Ease your way into these stretching and strengthening moves,

Advertisement